Algebraic elements in group rings

Passi, I. B. S. ; Passman, D. S. (1990) Algebraic elements in group rings Proceedings of the American Mathematical Society, 108 (4). pp. 871-877. ISSN 0002-9939

PDF - Publisher Version

Official URL:

Related URL:


In this brief note, we study algebraic elements in the complex group algebra C[G]. Specifically, suppose ξ ∈ C[G] satisfies ƒ(ξ ) = 0 for some nonzero polynomial ƒ(x) ε C[x]. Then we show that a certain fairly natural function of the coefficients of ξ is bounded in terms of the complex roots of ƒ(x). For G finite, this is a recent observation of [HLP], Thus the main thrust here concerns infinite groups, where the inequality generalizes results of [K] and [W] on traces of idempotents.

Item Type:Article
Source:Copyright of this article belongs to American Mathematical Society.
ID Code:56783
Deposited On:25 Aug 2011 10:02
Last Modified:18 May 2016 08:27

Repository Staff Only: item control page